I have decided to forego the Test Cream - yesterday i tried Aquaphor by Eucerin externally and it has helped more than anything else. Estrace, Premarin and the Test Cream all seemed to irritate me more - probably something in the base formulas.
I am keeping my Estring for internal, using the Aquaphor externally and using the Natural Woman Progesterone Cream daily. I think I may have found a winning combination - finally.
I had fasting blood sugar done and it was 84. My ob/gyn said I am doing the most important and best things I can do for PCOS - eating right, exercising daily and have lost weight.
2% is on the higher end of average doses prescribed for women. Typically no measurement device is provided. When I was using it, I was just using a tiny blob about the size of a pea at most. It is very common (and a great idea) to apply it to the vulva, as long as there is no alcohol or other harsh chemical in the base. It absorbs best through thin skin, and the skin in that area is very thin.
If you are not using any systemic estrogen - and it sounds like you are not - then it is quite likely that much of the testosterone you use will be converted to estrogen as your body tries to reach its natural hormone balance. So, it may take some time to build up enough actual testosterone to see improvement in libido. Don't be tempted to increase the dose to hurry it up... it can result in too much testosterone, which is not a good thing.
My DR feels that testosterone replacement should not be prescribed unless (1) serum levels of free and total testosterone have been checked to make sure low testosterone is actually the problem; (2) liver function tests have come back normal, as testosterone replacement stresses the liver; and (3) lipid profile comes back normal (cholesterol), as women with cholesterol problems should not use testosterone. It would concern me if my DR did not monitor these things while I was on testosterone.
Does your DR know you are using both Estring and Vagifem together? That seems like "belt and suspenders" - redundant, not to mention expensive!
Well I have learned something here! You have explained to me a problem I have been having. I have read before that testosterone converts to estrogen, especially if no systemic ERT is being used. I didn't realise though that adding it slowly was of the essence- to give the T time to convert to E. I have tried every type of ERT and cannot use any of it but I seem to do ok on testosterone. However, I do find that when I feel the level has dropped I use a fair sized amount quite quickly over a couple of days and then I have all the side effects of too much.
If I were to use a tiny amount each day then-I presume I would have a chance of it converting it without all the side effects of too much T which is what I would like to happen.
Surferbabe-do you know of anything that I could take to help convert it or will the body do it anyway?